Alert archive / Texas / High Wind Warnings in 2014

High Wind Warning 3, NWS Amarillo, TX

March 15, 2014Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Mar 15, 2014, 5:48 PM CDT for Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 15, 2014, 5:48 PM CDT (22:48 UTC)
Expired
Mar 16, 2014, 1:00 AM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 6:32 PM CDTHIGH SUST WINDS 433 Sw Dalhart, TX
Mar 15, 8:15 PM CDTDUST STORMGoodwell, OKVISIBILITY AT 50 TO 100 YARDS AT TIMES.
Mar 15, 8:25 PM CDTNON-TSTM WND GST 582 E Goodwell, OK
Mar 15, 9:03 PM CDTNON-TSTM WND GST 65Guymon, OK
Mar 15, 10:44 PM CDTNON-TSTM WND GST 583 Sw Dalhart, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2728 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WWUS74 KAMA 152248
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT SAT MAR 15 2014

OKZ001-002-TXZ001-002-006-160700-
/O.UPG.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
/O.NEW.KAMA.HW.W.0003.140315T2248Z-140316T0600Z/
/O.NEW.KAMA.DU.Y.0002.140315T2248Z-140316T0600Z/
/O.NEW.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
548 PM CDT SAT MAR 15 2014

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR THE WEST AND
CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. A
BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA. THIS
BLOWING DUST ADVISORY IS ALSO IN EFFECT UNTIL 1 AM CDT SUNDAY. IN
ADDITION...A WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 PM CDT
SUNDAY FOR THIS AREA. 

* EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL
  DEVELOP FOR THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE
  NORTHWEST TEXAS PANHANDLE BEHIND A STRONG COLD FRONT.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING... AND
  REMAIN STRONG INTO SUNDAY AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ003-TXZ003>005-007>020-160700-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
548 PM CDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH WILL
  DEVELOP ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES BEHIND A
  STRONG COLD FRONT.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING...
   AND REMAIN STRONG INTO SUNDAY AFTERNOON. 

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLK
3 follow-up statements
334 
WWUS74 KAMA 160224
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT SAT MAR 15 2014

TXZ003-004-007-008-011>013-016-017-161030-
/O.NEW.KAMA.DS.W.0002.140316T0224Z-140316T1200Z/
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
HANSFORD-OCHILTREE-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON
924 PM CDT SAT MAR 15 2014

...DUST STORM WARNING IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM
WARNING FOR MUCH OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 7 AM CDT
SUNDAY.

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS
  TO 55 MPH WILL CONTINUE ACROSS THE AREA THROUGH 7 AM SUNDAY. THESE
  STRONG WINDS WILL REDUCE VISIBILITIES TO UNDER 1 MILE AND OFTEN
  DOWN TO NEAR ZERO.

* TIMING...THROUGH 7 AM SUNDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS WILL EXIST FOR HIGH-PROFILE
  AND LIGHT VEHICLES...ESPECIALLY ON EAST WEST ROADS. BLOWING DUST
  WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES. IT WILL
  BE NEARLY IMPOSSIBLE FOR DRIVERS WHERE THE DUST HAS CREATED NEAR
  ZERO VISIBILITIES IN THE DARK UNTIL THEY ARE IN THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

OKZ001-002-TXZ001-002-006-161030-
/O.CON.KAMA.HW.W.0003.000000T0000Z-140316T0600Z/
/O.CON.KAMA.DU.Y.0002.000000T0000Z-140316T0600Z/
/O.CON.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
924 PM CDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY...

* EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL   
  CONTINUE ACROSS THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE   
  NORTHWEST TEXAS PANHANDLE THROUGH 1 AM SUNDAY.

* TIMING...THROUGH 1 AM SUNDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ003-TXZ005-009-010-014-015-018>020-161030-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
BEAVER-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...
CLAUDE...CLARENDON...WELLINGTON
924 PM CDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY FOR THE
EASTERN TEXAS AND OKLAHOMA PANHANDLES...

* EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL
  CONTINUE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TONIGHT
  THROUGH SUNDAY AFTERNOON.

* TIMING...THROUGH 4 PM SUNDAY. 

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLK
115 
WWUS74 KAMA 160423
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1123 PM CDT SAT MAR 15 2014

TXZ003-004-007-008-011>013-016-017-161200-
/O.CON.KAMA.DS.W.0002.000000T0000Z-140316T1200Z/
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
HANSFORD-OCHILTREE-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON
1123 PM CDT SAT MAR 15 2014

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS
  TO 55 MPH WILL CONTINUE ACROSS THE AREA THROUGH 4 PM SUNDAY. THESE
  STRONG WINDS WILL REDUCE VISIBILITIES TO UNDER 1 MILE AND OFTEN
  DOWN TO NEAR ZERO.

* TIMING...DUST STORM WARNING THROUGH THROUGH 7 AM SUNDAY AND WIND
  ADVISORY THROUGH 4 PM SUNDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS WILL EXIST FOR HIGH- PROFILE
  AND LIGHT VEHICLES. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR
  ZERO AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

OKZ001-002-TXZ001-002-006-161200-
/O.CON.KAMA.HW.W.0003.000000T0000Z-140316T0600Z/
/O.CON.KAMA.DU.Y.0002.000000T0000Z-140316T0600Z/
/O.CON.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
1123 PM CDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
  CONTINUE ACROSS THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE
  NORTHWEST TEXAS PANHANDLE THROUGH 4 PM SUNDAY.

* TIMING...HIGH WIND WARNING AND BLOWING DUST ADVISORY IN EFFECT
  THROUGH 1 AM SUNDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ009-010-014-015-018>020-161200-
/O.EXB.KAMA.DU.Y.0002.000000T0000Z-140316T1200Z/
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLAUDE...CLARENDON...WELLINGTON
1123 PM CDT SAT MAR 15 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL
  CONTINUE ACROSS THE EAST AND SOUTHEAST TEXAS PANHANDLE THROUGH
  SUNDAY AFTERNOON.

* TIMING...BLOWING DUST ADVISORY IN EFFECT THROUGH 7 AM SUNDAY. WIND
  ADVISORY IN EFFECT THROUGH 4 PM SUNDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ003-TXZ005-161200-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
BEAVER-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT
1123 PM CDT SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL 
  CONTINUE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES 
  TONIGHT THROUGH SUNDAY AFTERNOON. 

* TIMING...THROUGH 4 PM SUNDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY
  REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOEHRING
348 
WWUS74 KAMA 160559
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1259 AM CDT SUN MAR 16 2014

OKZ001-002-TXZ001-002-006-161400-
/O.EXP.KAMA.HW.W.0003.000000T0000Z-140316T0600Z/
/O.EXP.KAMA.DU.Y.0002.000000T0000Z-140316T0600Z/
/O.CON.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
1259 AM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...

* EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL 
  CONTINUE ACROSS THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND 
  THE NORTHWEST TEXAS PANHANDLE THROUGH 4 PM SUNDAY. 

* TIMING...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM SUNDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ003-004-007-008-011>013-016-017-161400-
/O.CON.KAMA.DS.W.0002.000000T0000Z-140316T1200Z/
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
HANSFORD-OCHILTREE-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON
1259 AM CDT SUN MAR 16 2014

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH 
  GUSTS TO 55 MPH WILL CONTINUE ACROSS THE AREA THROUGH 4 PM 
  SUNDAY. THESE STRONG WINDS WILL REDUCE VISIBILITIES TO UNDER 1 
  MILE AND OFTEN DOWN TO NEAR ZERO. 

* TIMING...DUST STORM WARNING REMAINS IN EFFECT THROUGH THROUGH 7 AM
  SUNDAY AND WIND ADVISORY REMAINS IN EFFECT THROUGH 4 PM SUNDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS WILL EXIST FOR HIGH- 
  PROFILE AND LIGHT VEHICLES. BLOWING DUST WILL REDUCE 
  VISIBILITIES TO NEAR ZERO AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

TXZ009-010-014-015-018>020-161400-
/O.CON.KAMA.DU.Y.0002.000000T0000Z-140316T1200Z/
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLAUDE...CLARENDON...WELLINGTON
1259 AM CDT SUN MAR 16 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL 
  CONTINUE ACROSS THE EAST AND SOUTHEAST TEXAS PANHANDLE THROUGH 
  SUNDAY AFTERNOON. 

* TIMING...BLOWING DUST ADVISORY REMAINS IN EFFECT THROUGH 7 AM
  SUNDAY. WIND ADVISORY REMAINS IN EFFECT THROUGH 4 PM SUNDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ003-TXZ005-161400-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/
BEAVER-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT
1259 AM CDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL 
  CONTINUE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES 
  TONIGHT THROUGH SUNDAY AFTERNOON. 

* TIMING...THROUGH 4 PM SUNDAY.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COCKRELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 15, 5:26 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 15, 5:26 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT SAT MAR 15 2014

.DISCUSSION...
UPPER LEVEL SHORTWAVE TROF CURRENTLY DIGGING SWD ALONG ERN SLOPES OF
CNTRL AND SRN ROCKIES WILL CONTINUE TO DO SO THIS EVENING. CHANCES
FOR SHOWERS AND PERHAPS AN ISOLD TSTM WILL BE GRATEST ACROSS SRN TX
PNHDL AND LOWEST ACROSS OK PNHDL AND NW TX PNHDL. NO POPS AFTER 06Z
TONIGHT. WIND AND DUST WILL BE THE MAIN WEATHER STORY ACROSS THE
REGION THRU SUNDAY AFTERNOON AS OPPOSED TO PRECIPITATION. A WIND
ADVISORY IS IN EFFECT FOR ALL OF THE TX AND OK PNHDLS THRU 4 PM
SUNDAY. SOME LOCATIONS MAY VERY WELL EXPERIENCE VSBYS NEAR OR PSBLY
BELOW ONE MILE ALONG WITH HIGH WIND CRITERIA BEING MET AS WELL. LATER
SHIFTS MAY NEED TO ISSUE THESE APPROPRIATE HIGHLIGHTS IF NECESSARY.

COOLER TEMPS SUNDAY. DRY WEATHER FROM SUNDAY THRU SATURDAY OF THE
UPCOMING WEEK. A COLD FRONT WILL MOVE ACROSS THE AREA LATE MONDAY
NIGHT AND EARLY TUESDAY...WITH ANOTHER COLD FRONTAL PASASGE EXPECTED
LATE THURSDAY NIGHT AND EARLY FRIDAY. MAJOR MODELS SUCH AS THE GFS
AND ECMWF ARE IN GENERAL AGREEMENT WITH THIS SCENARIO AND WERE
ACCEPTED.

ANDRADE

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS WESTERN SECTIONS
OF THE OKLAHOMA AND TEXAS PANHANDLES ON SUNDAY AFTERNOON DUE TO NORTH
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM
RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. ELEVATED TO POSSIBLY CRITICAL
FIRE WEATHER CONDITIONS WILL LIKELY OCCUR ON MONDAY ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES DUE TO SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH
WITH HIGHER GSUTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY AND
THURSDAY AFTERNOONS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES
DUE TO WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS ALONG WITH
FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                31  52  31  76  37 /  50   0   0   0   0
BEAVER OK                  31  51  28  74  36 /  20   0   0   0   0
BOISE CITY OK              27  52  29  74  31 /  20   0   0   0   0
BORGER TX                  36  53  34  75  41 /  40   0   0   0   0
BOYS RANCH TX              30  53  30  77  37 /  40   0   0   0   0
CANYON TX                  31  52  30  76  38 /  50   0   0   0   0
CLARENDON TX               34  51  30  75  40 /  50   0   0   0   0
DALHART TX                 28  53  27  76  32 /  30   0   0   0   0
GUYMON OK                  31  53  29  76  36 /  20   0   0   0   0
HEREFORD TX                31  51  30  74  38 /  50   0   0   0   0
LIPSCOMB TX                33  50  28  74  38 /  30   0   0   0   0
PAMPA TX                   34  51  30  73  39 /  50   0   0   0   0
SHAMROCK TX                36  51  29  74  41 /  50   0   0   0   0
WELLINGTON TX              37  51  29  74  41 /  50   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...WIND ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Mar 15, 5:15 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT SAT MAR 15 2014

OKZ001>003-TXZ001>020-161100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
515 PM CDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS AT THIS TIME.

A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES DUE TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP
TO 50 TO 55 MPH. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING
DUST TONIGHT...WHICH MAY RESULT IN SHARPLY REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY WILL REMAIN IN EFFECT FOR ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES UNTIL 4 PM SUNDAY DUE TO NORTH WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 50 TO 55 MPH. THESE STRONG WINDS WILL RESULT IN
AREAS OF BLOWING DUST...WHICH MAY RESULT IN REDUCED VISIBILITIES.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON SUNDAY AFTERNOON ACROSS
WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO NORTH
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM
RELATIVE HUMIDITY VALUES NEAR 20 PERCENT.

ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY
OCCUR ON MONDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTH
AND SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ALONG WITH
FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY AND
THURSDAY AFTERNOONS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES
DUE TO WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS ALONG WITH
FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY...MONDAY...TUESDAY AND
THURSDAY AFTERNOONS.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:48 PM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more21 hr
Mar 15, 5:48 PM CDTBlowing Dust AdvisoryAMAArmstrong, Collingsworth, Dallam, Donley, Gray, Hartley and 4 more12 hr
Mar 15, 5:48 PM CDTWind AdvisoryAMADallam, Hartley, Sherman18 hr

Nearby

High Wind Warnings in Texas, 2014High Wind Warnings in Oklahoma, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.